Applied Mathematics & Optimization

, Volume 74, Issue 3, pp 507–534 | Cite as

A Stochastic Maximum Principle for General Mean-Field Systems

Article
  • 302 Downloads

Abstract

In this paper we study the optimal control problem for a class of general mean-field stochastic differential equations, in which the coefficients depend, nonlinearly, on both the state process as well as of its law. In particular, we assume that the control set is a general open set that is not necessary convex, and the coefficients are only continuous on the control variable without any further regularity or convexity. We validate the approach of Peng (SIAM J Control Optim 2(4):966–979, 1990) by considering the second order variational equations and the corresponding second order adjoint process in this setting, and we extend the Stochastic Maximum Principle of Buckdahn et al. (Appl Math Optim 64(2):197–216, 2011) to this general case.

Keywords

Stochastic control Maximum principle Mean-field SDE McKean–Vlasov equation 

Mathematics Subject Classification

93E20 60H30 60H10 91B28 

References

  1. 1.
    Ahmed, N.U., Ding, X.: Controlled McKean–Vlasov equations. Commun. Appl. Anal. 5(2), 183–206 (2001)MathSciNetMATHGoogle Scholar
  2. 2.
    Bensoussan, A., Frehse, J., Yam, S.C.P.: Master equation in mean-field theorie, arXiv:1404.4150v1 (2014)
  3. 3.
    Buckdahn, R., Djehiche, B., Li, J.: A general stochastic maximum principle for SDEs of mean-field type. Appl. Math. Optim. 64(2), 197–216 (2011)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Buckdahn, R., Djehiche, B., Li, J., Peng, S.: Mean-field backward stochastic differential equations. A limit approach. Ann. Probab. 37(4), 1524–1565 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Buckdahn, R., Li, J., Ma, J. (2016), A Mean-field Stochastic Control Problem with Partial Observations, submittedGoogle Scholar
  6. 6.
    Buckdahn, R., Li, J., Peng, S.: Mean-field backward stochastic differential equations and related partial differential equations. Stoch. Proc. Appl. 119(10), 3133–3154 (2009)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Buckdahn, R, Li, J., Peng, S., Rainer, C.: Mean-field stochastic differential equations and associated PDEs. Preprint, arXiv:1407.1215v1 (2014)
  8. 8.
    Bahlali, K., Mezerdi, M., Mezerdi, B.: Existence of optimal controls for systems governed by mean-field stochastic differential equations, preprint (2014)Google Scholar
  9. 9.
    Cardaliaguet, P.: Notes on Mean Field Games (from P.-L. Lions’ lectures at Collège de France). https://www.ceremade.dauphine.fr/~cardalia/ (2013)
  10. 10.
    Cardaliaguet, P.: Weak solutions for first order mean field games with local coupling. http://hal.archives-ouvertes.fr/hal-00827957 (2013)
  11. 11.
    Carnoma, R., Delarue, F., Lachapelle, A.: Control of McKean–Vlasov dynamics versus mean field games. Math. Financ. Econ. 7(2), 131–166 (2013)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Carnoma, R., Delarue, F.: Probabilistic analysis of mean-field games. SIAM J. Control Optim. 51(4), 2705–2734 (2013)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Carmona, R., Delarue, F.: Forward-backward stochastic differential equations and controlled Mckean–Vlasov dynamics. Ann. Probab. 43(5), 2647–2700 (2015)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Haussmann, U.G.: A Stochastic Maximum Principle for Optimal Control of Diffusions. Longman Scientific and Technical, Essex, U.K. (1986)MATHGoogle Scholar
  15. 15.
    Lions, P.-L.: Cours au Collège de France : Théorie des jeu à champs moyens. http://www.college-de-france.fr/default/EN/all/equ[1]der/audiovideo.jsp (2013)
  16. 16.
    Lasry, J.M., Lions, P.L.: Mean field games. Jpn. J. Math. 2, 229–260 (2007). doi:10.1007/s11537-007-0657-8 MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Pardoux, E., Peng, S.: Adapted solution of a backward stochastic differential equation. Syst. Control Lett. 14(1–2), 61–74 (1990)MathSciNetMATHGoogle Scholar
  18. 18.
    Peng, S.: A general stochastic maximum principle for optimal control problems. SIAM J. Control Optim. 2(4), 966–979 (1990)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Revus, D., Yor, M.: Continuous Martingales and Brownian Motion, 3rd edn. Springer, Berlin (2004)Google Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Département de MathématiquesUniversité de Bretagne-OccidentaleBrest CedexFrance
  2. 2.School of Mathematics and StatisticsShandong UniversityJinanPeople’s Republic of China
  3. 3.School of Mathematics and StatisticsShandong University, WeihaiWeihaiPeople’s Republic of China
  4. 4.Department of MathematicsUniversity of Southern CaliforniaLos AngelesUSA

Personalised recommendations